New Jersey, 2009Strong Wind in New Jersey, July 23, 2009
July 23, 2009 · NWS PHI · 4 events in 4 counties and zones
A low pressure system that developed along a stationary frontal boundary east of New Jersey brought strong northeast winds to coastal areas during the day on the 23rd. The northeast winds combined with unusually high spring tides associated with the new moon to help cause widespread minor tidal flooding at the time of the high tide on the evening of the 23rd.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system that developed along a stationary frontal boundary east of New Jersey brought strong northeast winds to coastal areas during the day on the 23rd. The northeast winds combined with unusually high spring tides associated with the new moon to help cause widespread minor tidal flooding at the time of the high tide on the evening of the 23rd. Some minor tidal flooding started as early as the evening of the 19th, but the highest tides and the most widespread minor tidal flooding occurred on the 23rd. Along the ocean front the tides on the 23rd reached 7.58 feet above mean lower low water at Cape May (Cape May County), 7.50 feet above mean lower low water at Sandy Hook (Monmouth County) and 7.05 feet above mean lower low water at Atlantic City. Minor tidal flooding starts at 6.7 feet above mean lower low water and moderate tidal flooding starts at 7.7 feet above mean lower low water. The higher than normal tides extended into Delaware Bay and tidal sections of the Delaware River during the night of the 23rd and also caused minor tidal flooding. The high tide at Reedy Island (New Castle County Delaware) reached 7.39 feet above mean lower low water (minor tidal flooding starts at 7.2 feet above mean lower low water) and in Philadelphia reached 8.37 feet above mean lower low water (minor tidal flooding starts at 8.2 feet above mean lower low water).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 23, 2:35 AM EST, 4 hours 25 minutes earlier.
Area forecast discussion, Jul 23, 2:35 AM EST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
335 AM EDT THU JUL 23 2009
.SYNOPSIS...
A HIGH PRESSURE RIDGE OVER THE REGION WILL WEAKEN AS LOW PRESSURE
SYSTEMS FROM BOTH THE CAROLINA COASTAL WATERS AND GREAT LAKES
APPROACH THE NORTHEAST. THE CAROLINA LOW PRESSURE SYSTEM SHOULD PASS
EAST OF NEW JERSEY TONIGHT WHILE THE WEAKENING COLD FRONT ASSOCIATED
WITH THE GREAT LAKES LOW WILL APPROACH THE REGION ON FRIDAY BEFORE
DISSIPATING. AN UPPER AIR DISTURBANCE IS EXPECTED TO REMAIN OVER THE
GREAT LAKES AND UPPER PLAINS OVER THE WEEKEND AND EARLY NEXT WEEK.
IT WILL CONTINUE TO DRIVE WEAKENING COLD FRONTS INTO THE REGION.
&&
.NEAR TERM /THROUGH TODAY/...
THE WRF-NMM LOOKED LIKE IT INITIALIZED BETTER AT 00Z THAN THE GFS,
BUT THE ACTUAL MODEL RUN DEVIATES ON THE SLOW SIDE NEARLY FROM THE
START. THE GFS ON THE OTHER HAND IS OVERALL FASTER WITH ALL ITS
FEATURES. THIS FORECAST PACKAGE TAKES A COMPROMISE APPROACH BETWEEN
THE GFS AND THE PREVIOUS 12Z ECMWF. THE CANADIAN MODEL SOLUTIONS
APPEAR TOO STRONG AND FAR W, SFC PRESSURES ARE ALREADY HIGHER THAN
PROGGED 6 HRS INTO THEIR FCST CYCLE.
SLIGHTLY FASTER APPEARS BETTER ALREADY AS THE PCPN ALOFT IS ALREADY
IN SOUTHERN DELAWARE. WHERE IT IS REACHING THE GROUND IS CLOSER TO
MODEL PROJECTIONS, STILL SLIGHTLY AHEAD OF SCHEDULE. ALSO THE LOWEST
SFC PRESSURE ALG THE EASTERN SEABOARD IS AT HATTERAS WITH THE LOWEST
BUOY PRESSURE AT 41004 E OF SC SUGGESTING BAGGINESS.
THERE WILL BE A WEAK NEARLY IN-SITU HI PRES RIDGE OVER OUR CWA
BETWEEN THE LOW PRESSURE SYSTEM TO OUR E AND LOW PRESSURE OVER THE
OHIO VALLEY. GIVEN HOW FAR WEST PCPN IS APPEARING ON RADAR WE WILL
CONTINUE THE LIKELY AND ADD SOME CAT POPS FOR THE EASTERN PART OF
OUR CWA. THE RIDGE AT LEAST FOR A WHILE SHOULD CONTINUE TO SUPPRESS
PCPN CHANCES FTHR TO THE NW. AS IT WEAKENS AND A WEAK SHORT WAVE
APPROACHES FROM WEST VA COUPLED WITH DAYTIME HEATING THIS SHOULD BE
ENOUGH TO TRIGGER PCPN. THE BEST JET STREAK FOR OUR CWA AND MID LVL
OMEGA IS FCST TO BE OVER THE WESTERN PART. AM A BIT SURPRISED BY THE
TOTAL LACK OF QPF ACROSS THE NORTHERN PART OF OUR CWA INTO THIS
AFTERNOON. COULD ENVISION TODAY EVOLVING INTO A HIGHER POP W...LOWER
POP CENTRAL...HIGHER POP E AND TRIED TO DEPICT THIS IN THE GRIDS.
CONVECTIVE ABILITY APPEARS MODEST AT BEST WITH NOT MUCH SFC BASED
CAPE OR LI(S). WE KEPT THUNDER IN BUT DO NOT THINK THE AIR MASS WILL
BE JUICED ENOUGH GIVEN THE WEAK FCST PARAMETERS TO PRODUCE MANY STG
TSRAS. SPEAKING OF JUICE THE LATEST PWAT SATL ESTIMATES ARE SHOWING
VALUES LESS THAN THE CLIMATOLOGICAL NORM. IT DOES INCREASE TO ABOVE
AVERAGE CLOSER TO THE CAROLINA COASTAL LOW. WHILE WE MAY BE TOO LOW
WITH OUR BASIN AVERAGE QPFS IT APPEARS THE HEAVIEST RAIN FROM THE
COASTAL LOW SHOULD FALL OVER OUR LEAST FLOOD PRONE AREAS IF NOT OVER
THE OCEAN ITSELF. FULL SUN POTENTIAL SUGGEST ABOUT 5-8F ABOVE MOS
GUIDANCE. WHILE TODAY SHOULD AVERAGE ON THE CLOUDY SIDE, IT DOES
SUGGEST GOING SLIGHTLY ABOVE THE STAT GUIDANCE.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
THE COMBINATION OF THE COASTAL LOW MOVING AWAY FROM THE REGION AND
ONLY A WEAKENING SHORT WAVE OVER US EARLY BOTH POINT TO ANY ONGOING
PCPN WEAKENING/ENDING AS THE EVENING PROGRESSES. BOTH THE GFS AND
ECMWF POINT TO SOME RESIDUAL OR CONTAMINATE PCPN REACHING OUR CWA
LATE TONIGHT. WE KEPT A LOW CHANCE POP IN FOR THIS REASON. DID NOT
ADD ANY PATCHY FOG YET PENDING THE OUTCOME OF PCPN THROUGH THIS
EVENING.
A MORE VIGOROUS CONVECTIVE THREAT APPEARS ON TAP FOR FRIDAY ACROSS
THE NWRN PART OF OUR CWA COUPLED WITH ANOTHER JET STREAK.
INSTABILITY PARAMETERS ARE FORECAST TO BE JUICIER WITH SFC BASED
CAPES APCHG 2K AND LI(S) DOWN TO -6. ALSO WEAKENING FRONT SHOULD
ASSIST AS A TRIGGERING MECHANISM. IF CORRECT THE JET STREAK AND
APPROACHING SHORT WAVE SHOULD ENHANCE THE TSRA STRENGTH AND
COVERAGE. THE OVERALL ENVIRONMENTAL WIND FIELD BELOW 700MB AND MID
LEVEL DRY AIR COULD BE BETTER FOR THUNDERSTORM STRENGTH. WE HAVE
DEPICTED A NW TO SE POP GRADIENT FOR THESE REASONS. IN YESTER
SUMMERS A FCST 1000-850MB THICKNESS OF 1400 WOULD BE GOOD FOR A HIGH
OF 88 AT PHL. THIS SUMMER MANY A WARMER SOLUTION HAVE GONE THE WAY
OF THE TYPEWRITER. SO WE ARE ONLY GOING TO MODESTLY GO ABOVE STAT
GUIDANCE. LIKE TONIGHT, THE UPPER LEVEL SUPPORT WANES QUICKLY FRIDAY
NIGHT AND WE EXPECT CONVECTION AND PCPN TO WANE RAPIDLY AS THE
EVENING PROGRESSES.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE EXTENDED PERIOD WILL FEATURE WEATHER MORE TYPICAL OF SUMMER
WEATHER OVER THE MIDDLE ATLANTIC. EACH DAY WILL HAVE VERY WARM AND
HUMID CONDITIONS WITH SCATTERED DAILY CONVECTION. THE RETROGRESSION
OF THE OVERALL LONG WAVE PATTERN WITH THE TROF MORE CENTRALLY
LOCATED OVER THE CONUS WILL KEEP US ON THE HUMID SIDE. IT WILL ALSO
MAKE IT MORE DIFFICULT FOR FRONTS TO CLEAR THE REGION.
THE ECMWF AND GFS ARE SHOWING A CLOSED H5 LOW OVER THE GREAT
LAKES SAT MORNING. THIS LOW WILL LIFT UP INTO CANADA OVER THE
WEEKEND WHILE H5 HEIGHTS BUILD OVER THE WESTERN ATLANTIC. THE MEAN
H5 TROUGH WILL RETROGRADE BACK INTO THE MIDDLE OF THE COUNTY BY
THE MIDDLE OF NEXT WEEK WHILE A DEEP SWLY FLOW ALOFT WILL BE OVER
THE EAST COAST. OVERALL...IF WILL BE TOUGH TO FIND TOO MANY NON-
SHOWERY DAYS, BUT TEMPERATURES AND HUMIDITY LEVELS WILL BOTH
RETURN TO SUMMER-LIKE NORMS.
AT THIS POINT...SATURDAY LOOKS TO BE THE BETTER OF THE TWO DAYS THIS
WEEKEND. THE SYSTEM FROM THE SHORT TERM WILL HAVE PULLED OFF INTO
NEWFOUNDLAND WHILE A WEAK RIDGE WILL BE IN PLACE. IT WILL BE TOUGH
TO RULE OUT AN AFTERNOON SHOWER/TSTM IN THE WARM AND HUMID AIRMASS,
I HAVE RESTRICTED THE TIMING TO THE AFTERNOON AND KEPT THE POPS AT
ONLY SLGT CHC FOR NOW. TEMPERATURES WILL BE A FEW DEGREES ABOVE
NORMAL WITH MID TO UPPER 80S FOR HIGHS AND UPPER 60S TO LOW 70S FOR
LOWS. A FRONT APPROACHES FROM THE WEST ON SUNDAY SO CHC POPS FOR
SHOWERS/TSTMS ARE IN THE FCST.
THE WARMTH AND HUMIDITY WILL LINGER INTO NEXT WEEK WHILE THE
AFOREMENTIONED FRONT STALLS NEARBY. THE UPPER FLOW WILL BECOME
SWRLY, SO SHORT WAVES MOVING IN THE FLOW MAY TRIGGER SHOWERS/TSTMS
DURING THE MON-WED PERIOD. TIMING THE FEATURES IS DIFFICULT, SO
THERE IS PLENTY OF CHC/SLGT CHC POPS IN EACH DAY. HPC GUIDANCE WAS
GENERALLY FOLLOWED WITH MINOR CHANGES.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
MID AND HIGH CLOUDS COVER THE AREA EARLY THIS MORNING. WITH LIGHT
WINDS AND PLENTY OF LOW LEVEL MOISTURE, ST IS BEGINNING TO FORM.
EXPECT WIDESPREAD MVFR VSBYS WITH AREAS OF IFR/LIFR CIGS AND VSBYS.
OUR AREA WILL BECOME SQUEEZED BETWEEN AN APPROACHING FRONTAL ZONE
FROM THE WEST AND THE LOW MOVING UP THE COAST TO OUR EAST TODAY. THE
LOW CIGS AND VSBYS EARLY THIS MORNING WILL RISE SLOWLY BUT WILL
PROBABLY REMAIN MVFR FOR MUCH OF THE MORNING AND POSSIBLY INTO THE
AFTERNOON. EVEN IN AREAS THAT DO GET UP TO VFR, SHOWERS/ TSTMS WITH
THE FRONTAL ZONE AND RAIN WITH THE LOW WILL CAUSE LOWER CONDITIONS
AT TIMES THIS AFTERNOON INTO THE EVENING. EVEN AFTER THE
PRECIPITATION THREAT ENDS EARLY TONIGHT, DRY AIR IS NOWHERE TO BE
SEEN. SO MVFR CIGS ARE EXPECTED TO PREVAIL OVERNIGHT.
OUTLOOK...
ANOTHER ROUND OF SHOWERS/TSTMS WILL ACCOMPANY YET ANOTHER FRONTAL
PASSAGE LATE FRIDAY OR FRIDAY NIGHT. WEAK HIGH PRESSURE IS THEN
FORECAST TO MOVE IN FOR SATURDAY AND SATURDAY NIGHT BEFORE ANOTHER
LOW AND ASSOCIATED FRONT MOVE IN LATE SUNDAY OR SUNDAY NIGHT.
&&
.MARINE...
LOW PRESSURE DEVELOPING OFF THE CAROLINA COAST EARLY THIS MORNING
WILL UP THE COAST TO A POSITION NEAR CAPE COD BY FRIDAY MORNING.
E TO SE WINDS WILL BECOME NE THIS AFTERNOON AND THEN N TONIGHT.
WHILE SPEEDS SHOULD REMAIN BELOW 25 KT, GUSTS TO AROUND 20 KT
WILL KICK UP SEAS LATER TODAY THROUGH FRIDAY. WILL RAISE SMALL
CRAFT ADVISORIES ON OUR OCEAN WATERS AT 6 PM THIS EVENING AND
CONTINUE THEM TO 6 PM FRIDAY. A FRONTAL ZONE WILL APPROACH FROM
THE WEST LATE FRIDAY. IT IS FORECAST TO WEAKEN AND DISSIPATE
FRIDAY NIGHT AS IT MOVES INTO OUR AREA. WINDS AND SEAS SHOULD
BE BELOW SMALL CRAFT ADVISORY CRITERIA FRIDAY NIGHT INTO SATURDAY,
BUT COULD INCREASE TO OR SLIGHTLY ABOVE CRITERIA SATURDAY NIGHT
INTO SUNDAY NIGHT AS A SOUTHERLY FLOW DEVELOPS.
&&
.TIDES/COASTAL FLOODING...
WITH ASTRONOMICAL TIDES STILL HIGH FROM THE NEW MOON, AND LOW
PRESSURE NOW FORECAST TO MOVE UP THE EAST COAST TODAY AND TONIGHT,
WE CAN LOOK FORWARD TO YET ANOTHER ROUND OF MINOR TIDAL FLOODING
TONIGHT AT THE TIME OF HIGH TIDE. TIDAL DEPARTURES MAY ACTUALLY BE
HIGHER TONIGHT THAN ANY OF THE LAST THREE NIGHTS BECAUSE OF THE
OFFSHORE STORM. HIGH TIDES ON THE NEW JERSEY AND DELAWARE OCEAN
FRONTS WILL OCCUR FROM 9 PM TO 11 PM. HIGH TIDES ON DELAWARE BAY
AND THE COASTAL BACK BAYS WILL OCCUR 1 TO 3 HOURS LATER.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO 3 AM EDT
FRIDAY FOR NJZ012>014-016-020>027.
DE...COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO 3 AM EDT
FRIDAY FOR DEZ001>004.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 PM EDT FRIDAY
FOR ANZ450>455-470.
&&
SYNOPSIS...GIGI
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...OHARA
AVIATION...RPW
MARINE...RPW
TIDES/COASTAL FLOODING...RPWHazardous weather outlook, Jul 23, 2:59 AM EST, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
359 AM EDT THU JUL 23 2009
MDZ008-012-015-019-020-NJZ001-007>010-015-017>019-PAZ054-055-060>062-
067>071-241000-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-
HUNTERDON-SOMERSET-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
359 AM EDT THU JUL 23 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN
NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001>003-NJZ012-013-016-020>023-027-241000-
NEW CASTLE-KENT-INLAND SUSSEX-MIDDLESEX-WESTERN MONMOUTH-SALEM-OCEAN-
CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
359 AM EDT THU JUL 23 2009
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 3 AM
EDT FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ004-NJZ014-024>026-241000-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
359 AM EDT THU JUL 23 2009
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 3 AM
EDT FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
THERE IS ALSO A MODERATE RISK FOR RIP CURRENTS TODAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ450>455-241000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
359 AM EDT THU JUL 23 2009
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EDT
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-241000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
359 AM EDT THU JUL 23 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
TFG
Strong Wind, Eastern Monmouth
- When
- July 23, 7:00 AM EST to 5:00 PM EST
- Where
- Eastern Monmouth forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $250
- Reported by
- Mesonet
- Coordinates
- 40.288, -74.158 (the zone’s center; the record gives no point)
Strong Wind, Eastern Cape May
- When
- July 23, 7:00 AM EST to 5:00 PM EST
- Where
- Eastern Cape May forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $250
- Reported by
- Mesonet
- Coordinates
- 39.085, -74.850 (the zone’s center; the record gives no point)
Strong Wind, Eastern Atlantic
- When
- July 23, 7:00 AM EST to 5:00 PM EST
- Where
- Eastern Atlantic forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $250
- Reported by
- Mesonet
- Coordinates
- 39.469, -74.634 (the zone’s center; the record gives no point)
Strong Wind, Eastern Ocean
- When
- July 23, 7:00 AM EST to 5:00 PM EST
- Where
- Eastern Ocean forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $250
- Reported by
- Mesonet
- Coordinates
- 39.866, -74.250 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Texas, July 23, 20091 death · 7 injured · $5,000 · 1 event
- Rip Current in South Carolina, July 23, 20091 death · 1 injured · 1 event
- Hail and Damaging Winds in Colorado, July 23, 2009$7.8 million · 1 in hail · 19 events
- Hail and Damaging Winds in Nebraska, July 23, 2009$270,000 · 2.5 in hail · 26 events
- Flash Flooding and Flooding in Pennsylvania, July 23 to 24, 2009$385,000 · 13 events
- Hail and Heavy Rain in Iowa, July 23, 2009$66,000 · 1 in hail · 4 events
- Flood and Strong Wind in Massachusetts, July 23 to 24, 2009$30,000 · 2 events
- Flash Flooding in Texas, July 23, 2009$25,000 · 2 events
- Hail and Damaging Winds in Minnesota, July 23, 20092 in hail · 17 events
- High Surf in Hawaii, July 23 to 24, 200915 events
- Hail and Lightning Strikes in Wisconsin, July 23, 20091 injured · $4,000 · 1 in hail · 6 events
- Hail and Lightning Strike in Maryland, July 23, 20091 injured · 1 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 187079, 187080, 187081, 187082.